I have had a Mirena put in when I had my cyst removed because I had an endometriosis cyst and I was bleeding heavily every 2 weeks so he has put it in to stop the bleeding and hopefully stop anymore cysts
Hi Tracey, was your doc not concerned about the 12% chance of cysts when on the Mirena? - I ask because I am in a similar situation and had an endometrioma removed and now have another. I would like to try the Mirena, but am not sure about additional cysts. Just interested what the doc told you about that.
I have no personal experience however, I heard a "disclaimer" on TV.. An ad for Mirena and it clearly stated that there was a possible increase in chances of getting ovarian cysts , although they usually disappeared on their own. Hmmm... Personal decision for you I guess.. if you want to possibly get the cysts or not..
I could get the cysts back without having the Mirena in so either all its a no win situation.
The only advantage is that with the Mirena I will not be bleeding all the time and when I get my actual period I will not be flooding the bed for the first two days with the heavy flow.
Prior to that I had the copper coil for 8 years with no problems.
I have said anyway if I get another cyst I will demand a hysterectomy as I am not being cut open all the time.
My friend has had cysts since she was 13 and had surgery on them ever since. She had the Mirena fitted over 4 years ago and she said its the best thing that ever happened to her and she said her friend said the same thing.
At the end if the day its al about choice but I oersonally thought it was worth a shot after the year I have had I am all for making things better.
Good luck with whatever you decide
My 15 year old had, had the Mirena place to stop cysts, and had not problems for about a year and half and she had to have a 7cm cyst drained from the left ovary and has had multiple cyst since then up to 14 on the last ultrasound. It was never discussed that the Mirena could actually cause increased cysts or cause cysts to begin with. We went for a second opinion yesterday.
The new OB/Gyn took out her Mirena yesterday and decided to do a short course of 50mcg birth control. Her other OB/Gyn was wanting to do a 6 month course of Lupron to shut her ovaries down and leave the Mirena in place. The problem is she was doing fine on just oral birth control in keeping the cysts gone, prior to the Mirena being placed.
Since August, her ovaries were acting like she was on fertility medication. And when she started having break through cysts she was put on oral birth control also. She was up to the second strongest strength and taking them straight with out the last week of placebo pills and was still having cysts and severe pain.
I would read a lot about the Mirena before you go that route some people swear by it and it may not be the cause of my daughters problems but she got worse on it instead of better.
I am on my round of Mirena and will need a replacement in 2015. I have been checked for ovarian cyst and do not have them but have PKD with no family history . Is it possible that the Mirena can cause this?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.